advertisement

Diabetes

Question
Posted by: | 2018/07/06

Q.

Novomix insulin

I have been on novorapid for about 8 yrs but all of a sudden I am given novomix insulin without my knowledge. Is it safe for me to take? I have to take tresiba at night .

Expert's Reply

A.

Diabetes expert
- 2018/07/14

Hi

You can't interchange Novomix and Novorapid, and it would be very unsafe to do so. Novomix contains Novorapid(30%) and a prolonged version of Novorapid(70%), with the latter acting like a basal insulin. This basal component will overlap with your Tresiba and potentially cause lows. You will also likely end up with too little Novorapid at meals, causing post meal highs. I suggest contacting your pharmacy to see if the incorrect insulin was given, or alternatively contacting your doctor

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.